Hail, Grant
- When
- July 26, 3:20 PM MST
- Where
- Grant County, 1 mi E of Silver City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -108.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 11:45 AM MST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1245 PM MDT SAT JUL 26 2003 SYNOPSIS... AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND LATE THIS AFTERNOON AND TONIGHT. MOSTLY SUNNY AND DRY WEATHER IS FORECASTED SUNDAY AND MONDAY AS HIGH PRESSURE ALOFT COVERS THE SOUTHERN ROCKIES. SHOWERS AND THUNDERSTORMS MAY BE ON THE INCREASE LATER NEXT WEEK AS A SLOW MOVING FRONT MOVES INTO THE REGION. DISCUSSION... SLOW MOVING EASTERLY WAVE CONTINUES TO CREEP INTO EASTERN NEW MEXICO THIS AFTERNOON PROVIDING WEAK BUT PERSISTENT UPWARD MOTION OVER THE CWA. AIR MASS ACROSS THE REGION BOTH MOIST AND UNSTABLE WITH PRECIPITABLE WATER AMOUNTS JUST OVER AND INCH AND CAPES GENERALLY FROM 1000 TO 2000 J/KG. SYSTEM SHOULD MOVE THROUGH WEST TEXAS/SOUTHERN NEW MEXICO OVERNIGHT GENERATING SCATTERED CONVECTION. MID LEVEL EASTERLY FLOW NEAR 40 KTS WILL PROVIDE DECENT SPEED SHEAR INDICATING A FEW CELLS COULD BECOME STRONG OR EVEN MARGINALLY SEVERE. MODELS IN GENERAL AGREEMENT IN KEEPING UPPER RIDGE ACROSS CENTRAL ROCKIES SUNDAY AND MONDAY WITH SUSTAINED MID LEVEL EASTERLY FLOW ACROSS THE CWA. FORECASTED TRAJECTORIES SHOW INFLOW OF CONTINENTAL AIR ALOFT TOMORROW ALONG WITH MODELS SHOWING WEAK SUBSIDENCE INDICATING THE AREA WILL SEE DRIER CONDITIONS AGAIN EARLY NEXT WEEK. HOWEVER UPPER HIGH CENTER EXPECTED TO DRIFT INTO THE GREAT BASIN BY LATE MONDAY WHILE MID WEST TROF DEEPENS. THIS LARGE SCALE PATTERN CHANGE WILL SUPPORT SURFACE HIGH BUILDING INTO SOUTHERN HIGH PLAINS WITH ASSOCIATED SLOW MOVING FRONT PUSHING SOUTHWARD INTO SOUTHERN NEW MEXICO/WEST TEXAS MONDAY NIGHT. LONGER RANGE MODELS SUGGEST FRONT MAY BECOME STATIONARY ON AN EAST-WEST AXIS ACROSS THE CWA THROUGH MIDDLE OF NEXT WEEK. IF THIS SCENARIO DOES EVOLVE...MUCH NEEDED RAINS WILL FALL OVER THE AREA. WILL RAISE POPS/COVERAGE ACROSS THE CWA MONDAY NIGHT THROUGH WEDNESDAY BUT WONT GO ABOVE ISOLATED CATEGORY JUST YET DUE TO UNCERTAINTIES. LOOKING FARTHER OUT...NEXT WEEKEND MRF FINALLY MOVES UPPER RIDGE TO OUR EAST WHILE SHOWING TROFFING ALONG WEST COAST. THIS WOULD BE FAVORABLE FOR MORE PROLONGED THREAT OF RAIN IF INDEED IT DOES TAKE PLACE. PRELIMINARY NUMBERS... EL PASO UU 070/094 071/095 070 30102 ALAMOGORDO UU 068/094 066/095 065 30102 LAS CRUCES UU 071/095 069/096 068 30102 CLOUDCROFT BU 048/072 046/073 047 32123 TRUTH OR CONSEQUENCES UU 069/094 067/095 066 30102 SILVER CITY BU 063/088 061/090 061 31113 DEMING UU 066/094 064/095 063 30102 LORDSBURG UU 067/094 065/095 064 30102 SIERRA BLANCA UU 067/092 065/093 064 30102 .ELP...NONE 05 ROGASH
NMZ022>025-030>032-TXZ055-056-262100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1245 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL. .DAY TWO THROUGH SEVEN... ONLY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS IS FORECASTED SUNDAY AND MONDAY. SHOWERS AND THUNDERSTORMS MAY BECOME STRONGER AND MORE WIDESPREAD MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WEAK COLD FRONT MOVES SLOWLY INTO THE REGION. LOCALLY HEAVY RAIN AND FLASH FLOODING MAY OCCUR IN ISOLATED LOCATIONS DURING THIS TIME. ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER. ROGASH
NMZ022-030-262030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 135 PM MDT SAT JUL 26 2003 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN NEW MEXICO... AT 130 PM A SMALL CLUSTER OF THUNDERSTORMS WAS MOVING ACROSS GRANT COUNTY INTO HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO. STRONGEST STORMS WERE MOVING THROUGH THE SILVER CITY AND REDROCK AREAS WITH STORMS EXPECTED TO MOVE INTO THE LORDSBURG VICINITY BEFORE 230 PM. THE THUNDERSTORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS. THE HEAVY RAINS MAY CAUSE PONDING OF WATER OVER LOW LYING AREAS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. TRAVELERS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS FROM HEAVY RAINS AND WATER COVERED ROADS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
255 PM MDT SAT JUL 26 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM 3 N LORDSBURG NM 0.75 INCH HAIL
07/26/03 HIDALGOThe El Paso radar (KEPZ), 176 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334199.